It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-12-2005, 10:10 AM   #1
Junior Member
(female)
 
Join Date: Apr 2005
Posts: 15
J.Rogers HB User
thyroid problems

I have never posted here before and I will try to tell you all what has gone on with me over the years. I started in 1990 following a hysterectomy with hyper thyroid symtoms. I was diagnoized with Graves disease. I was first put on PTU to bring me down to a normal or hypo level so that I could take the radioactive iodine. I was given one dose of the rad iodine and then 9 months later was still checking hyper in blood work so they gave me another dose of the rad iodine. After the second dose my bloodwork kept showing hyper thyroid but my body kept acting hypo. I could not get a doctor to listen to me over the years and still cannot seem to find one. I have gained so much weight that I am now like 80 pounds over weight. Since all this started I have literally gained 100 pounds. The doctor I have now only checks my TSH levels and this time he checked they were like 3.89........I do not feel good cannot loose the weight or anything else. My doctor tried to increase my meds and it took me to a hyper stage where I had the palpitations and such and I could not handle that. Right now he has me on synthroid breaking a 125 in half to come up with 62 1/2......since doing this my thyroid went from the 0.1 back up to 3.89. Does any one have any ideas as to what I can do to feel better and get this worked out where I feel good like I did before they starting playing with me 15 years ago????? Any help would be greatly appreciated... Thanks J. Rogers

 
Sponsors Lightbulb
   
Old 06-12-2005, 03:14 PM   #2
Senior Veteran
(female)
 
Join Date: Aug 2003
Posts: 1,097
wxKathy2 HB User
Re: thyroid problems

Hi,
I don't have graves, but am hypo with thyroid nodules....but my TSH was never higher than 1.7 which shows you can have hypo symptoms without elevated TSH! I gained 60 lbs and had a host of other hypo symptoms....I am on synthroid not 137 mcg and cytomel (t3) 10 mcg a day. I have lost 35 lbs and have had some improvement on some symptoms - I am not a doctor and don't know what to tell you except my own experience and that was to change doseages very slowly and carefully - when I started synthroid at 25 mcg, my TSH immediately when down to undetectable - and my T4 and T3 went up out of the range - but my doc monitored my BP and pulse rate etc...and kept me at each doseage for several weeks if not months. I started in Aug 03 at 25 mcg and was up to 150 in Jan 05. I had some anxiousness with each increase, but that was usually temporary - a week or two - however, heart palpitations are nothing to fool around with so always have that sort of thing checked out - I don't know if this helps any - maybe someone else can add their experience. I'm sorry for all you've been through and hope you will find help and feel better soon....
Best wishes,
Kathy

 
Old 06-12-2005, 04:32 PM   #3
Inactive
(female)
 
Join Date: Mar 2005
Posts: 1,143
pixiek HB User
Re: thyroid problems

Hi and welcome! So sorry you are not feeling well. I, too come from Graves and RAI and am now under treatment for hypo and on Armour. Lots of good people on this board...hopefully between all of us we can help you figure this out! Many of us in the same boat (hopefully it is not sinking!)

First, your TSH is high, but you really need the FT4 and FT3 values to help you determine the best treatment...that and symptoms. Perhaps you could call around doctors in your area who treat thyroid problems (even some GYN do) and ask about how they treat from the nurse. You would want to hear that they also checked the free Ts and that they were open to other types of meds like Armour and T3 meds in case you need them.

However, even if he goes only by TSH the American Association of Clinical Endocrinologist are recommending a range of 0.3-2.5. Most people seem to feel best at 1 or even below.

Hyper symptoms of palpitation can be worrisome and bothersome. It is possible to experience transient hyper symptoms while getting adjusted to new dosing...for this period perhaps the doctor can give you a beta blocker for your heart until your body adjusts. Another way, since you may be a bit sensitive to increases but you may find that you just need to increase at a slower pace...go up very small bits at a time and hold for a couple of weeks and then try again. You might also want to discuss changing to a different brand of meds like Armour or another type of T4..there are several or adding Armour to what you have. There are many options. Well, hope this helps a bit!

 
Old 06-12-2005, 07:23 PM   #4
Inactive
(female)
 
Join Date: Mar 2005
Posts: 2,093
merrillin HB User
Re: thyroid problems

JRogers.

I wanted to welcome you here and let you know that there are many of us here trying to figure out what is going on with ourselves so feel free to join in!

I am sorry you have had such a long road with this and I know it must be so frustrating to be trying for so long to get a dr to listen to you.

Best of luck and there are some wonderful people on here!
Karen

 
Old 06-12-2005, 07:40 PM   #5
Junior Member
(female)
 
Join Date: Apr 2005
Posts: 15
J.Rogers HB User
Exclamation Re: thyroid problems

Thanks for all the replies I have received here. I guess I need to see my family doctor again and ask him to refer me to an endo. I have been eating nothing but salads and slim fast for the last week and cannot drop an ounce. This is so frustrating. I just feel so tired. I feel best when I am around a 1. I never had the palpitations till all this started and have been on a mild beta blocker since this all started. I do not have them unless I start fluctuating with my levels. I know this 3.89 I am now is not good. lol Thanks so much for the help I will see if the doctor will do a complete thyroid panel and find out what all the levels are then let you know......J. Rogers

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Liver caused thyroid problems Luminari Thyroid Disorders 3 04-25-2010 11:21 AM
Anxiety and thyroid (and tinnitus) ancdc Anxiety 3 10-07-2008 07:57 PM
Thyroid problems & 12 weeks pg...any info? Brooke85 Pregnancy 4 08-30-2007 11:02 AM
Thyroid Problems and Acne??? haileysheets Thyroid Disorders 5 08-11-2006 05:00 AM
Dad has thyroid problem? PuttPutt Thyroid Disorders 7 04-27-2006 07:29 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (630), FinnMaid (311), Reece (225), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1177), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 02:32 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!